Hi, I'm 48 years old and mother of a healthy 5 year old and 8 year old to my Dr's. amazement.....and mine! Several years ago, I began having very irregular periods, periodic sleeplessness lasting only a couple nights every month or so and then a couple of periods lasting 4 or 5 weeks. Currently, it's been 4 or 5 months since my last period. About two weeks ago, I began experiencing pretty extreme ongoing anxiety coupled with worse than ever nightsweats. I know I'm probably close to menopause but my questions is which hormone (or lack of) is causing the severe anxiety and excessive night sweats? What is really strange is just prior to this I had headaches everyday and very sore breast. I was under the impression sore breast were due to excess estrogen but how can this be when I haven't had a period in 4 or 5 months? I am going to make an appt. with my Dr. this Monday but in the mean time, this anxiety is awful and need some reassurance and support.
When menopause is first approaching, there is more estrogen and not enough progesterone. The periods don't come because without the addition of progesterone, the lining cannot be shed as a period. Instead, it may cause irregular bleeding. Many times this is associated with an irregular heart beat called palpitations and disturbed sleep, both of which can cause headaches and anxiety.
It is good you are going to see your doctor. He/she can get a blood test for FSH which if elevated will show you are in perimenopause. If there is a need based on your history and exam, more testing can be done. While your symptoms are most likely due to perimenopause, it is important to be evaluated to eliminate other causes.
Machelle M. Seibel, MD
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.